Alert archive / Mississippi / Heat Advisories in 2021
Heat Advisory 12, NWS Memphis, TN
NWS Memphis, TN issued this heat advisory at Aug 21, 2021, 3:01 PM CDT for Lee County, Phillips County, St. Francis County, Arkansas; 4 counties in Mississippi. It took effect at Aug 22, 2021, 12:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2021, 3:01 PM CDT (20:01 UTC)
- In effect from
- Aug 22, 2021, 12:00 PM CDT
- Expired
- Aug 22, 2021, 7:50 PM CDT
- In force
- 8 hr
- Issued by
- NWS Memphis, TN
Counties Lee County, AR, Phillips County, AR, St. Francis County, AR, Coahoma County, MS, Quitman County, MS, Tallahatchie County, MS, Tunica County, MS
The radar
The Memphis radar (KNQA), 115 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.0 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1244 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1032 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
895 WWUS74 KMEG 212001 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 301 PM CDT Sat Aug 21 2021 ARZ048-049-058-MSZ007-010-011-020-220415- /O.NEW.KMEG.HT.Y.0012.210822T1700Z-210823T0100Z/ /O.CON.KMEG.HT.Y.0011.000000T0000Z-210822T0100Z/ St. Francis-Lee AR-Phillips-Tunica-Coahoma-Quitman-Tallahatchie- Including the cities of Forrest City, Marianna, Helena, West Helena, Tunica, Clarksdale, Marks, and Charleston 301 PM CDT Sat Aug 21 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT SUNDAY... * WHAT...Heat index values up to 110 expected. * WHERE...In Mississippi, Tunica, Coahoma, Quitman and Tallahatchie Counties. In Arkansas, St. Francis, Lee AR and Phillips Counties. * WHEN...Until 8 PM CDT this evening and again from noon to 8 PM CDT Sunday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
5 follow-up statements
980 WWUS74 KMEG 220051 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 751 PM CDT Sat Aug 21 2021 ARZ048-049-058-MSZ007-010-011-020-220900- /O.CAN.KMEG.HT.Y.0011.000000T0000Z-210822T0100Z/ /O.CON.KMEG.HT.Y.0012.210822T1700Z-210823T0100Z/ St. Francis-Lee AR-Phillips-Tunica-Coahoma-Quitman-Tallahatchie- Including the cities of Forrest City, Marianna, Helena, West Helena, Tunica, Clarksdale, Marks, and Charleston 751 PM CDT Sat Aug 21 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT SUNDAY... ...HEAT ADVISORY WILL BE ALLOWED TO EXPIRE AT 8PM THIS EVENING... * WHAT...Heat index values up to 110 expected. * WHERE...In Mississippi, Tallahatchie, Quitman, Coahoma and Tunica Counties. In Arkansas, Lee AR, St. Francis and Phillips Counties. * WHEN...From noon to 8 PM CDT Sunday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. && $$
296 WWUS74 KMEG 220318 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 1018 PM CDT Sat Aug 21 2021 ARZ048-049-058-MSZ007-010-011-020-221130- /O.CON.KMEG.HT.Y.0012.210822T1700Z-210823T0100Z/ St. Francis-Lee AR-Phillips-Tunica-Coahoma-Quitman-Tallahatchie- Including the cities of Forrest City, Marianna, Helena, West Helena, Tunica, Clarksdale, Marks, and Charleston 1018 PM CDT Sat Aug 21 2021 ...HEAT ADVISORY IS IN EFFECT FROM NOON TO 8 PM CDT SUNDAY... * WHAT...Heat index values up to 110 expected. * WHERE...In Mississippi, Tallahatchie, Quitman, Coahoma and Tunica Counties. In Arkansas, Lee AR, St. Francis and Phillips Counties. * WHEN...From noon to 8 PM CDT Sunday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. && $$
344 WWUS74 KMEG 220756 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 256 AM CDT Sun Aug 22 2021 ARZ048-049-058-MSZ007-010-011-020-222100- /O.CON.KMEG.HT.Y.0012.210822T1700Z-210823T0100Z/ St. Francis-Lee AR-Phillips-Tunica-Coahoma-Quitman-Tallahatchie- Including the cities of Forrest City, Marianna, Helena, West Helena, Tunica, Clarksdale, Marks, and Charleston 256 AM CDT Sun Aug 22 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... * WHAT...Heat index values 105 to 109 expected. * WHERE...In Mississippi, Tallahatchie, Quitman, Coahoma and Tunica Counties. In Arkansas, Lee AR, St. Francis and Phillips Counties. * WHEN...From noon to 8 PM CDT today. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air-conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ MJ
936 WWUS74 KMEG 222008 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 308 PM CDT Sun Aug 22 2021 ARZ058-MSZ010-011-020-230915- /O.NEW.KMEG.EH.W.0004.210823T1600Z-210824T0100Z/ /O.CON.KMEG.HT.Y.0012.000000T0000Z-210823T0100Z/ Phillips-Coahoma-Quitman-Tallahatchie- Including the cities of Helena, West Helena, Clarksdale, Marks, and Charleston 308 PM CDT Sun Aug 22 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM TO 8 PM CDT MONDAY... * WHAT...For the Excessive Heat Warning, dangerously hot conditions with heat index values up to 113 expected. * WHERE...In Mississippi, Coahoma, Quitman and Tallahatchie Counties. In Arkansas, Phillips County. * WHEN...The Heat Advisory remains in effect through 8 PM CDT this evening. For the Excessive Heat Warning, from 11 AM to 8 PM CDT Monday. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ ARZ048-049-MSZ007-230915- /O.NEW.KMEG.HT.Y.0013.210823T1600Z-210824T0100Z/ /O.CON.KMEG.HT.Y.0012.000000T0000Z-210823T0100Z/ St. Francis-Lee AR-Tunica- Including the cities of Forrest City, Marianna, and Tunica 308 PM CDT Sun Aug 22 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM CDT MONDAY... * WHAT...Heat index values up to 110 expected. * WHERE...In Mississippi, Tunica County. In Arkansas, St. Francis and Lee AR Counties. * WHEN...Through 8 PM CDT this evening, and again from 11 AM to 8 PM CDT Monday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ ARZ009-018-026>028-035-036-MOZ113-115-MSZ001-008-012-TNZ001-002- 019-048-049-088-230915- /O.NEW.KMEG.HT.Y.0013.210823T1600Z-210824T0100Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- Dunklin-Pemiscot-DeSoto-Tate-Panola-Lake-Obion-Dyer-Lauderdale- Tipton-Shelby- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Kennett, Caruthersville, Southaven, Olive Branch, Senatobia, Batesville, Tiptonville, Union City, Dyersburg, Ripley TN, Covington, Bartlett, Germantown, Collierville, Memphis, and Millington 308 PM CDT Sun Aug 22 2021 ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM CDT MONDAY... * WHAT...Heat index values up to 108 expected. * WHERE...Portions of North Mississippi, West Tennessee, East Arkansas and Southeast Missouri. * WHEN...From 11 AM to 8 PM CDT Monday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
195 WWUS74 KMEG 230050 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 750 PM CDT Sun Aug 22 2021 ARZ058-MSZ010-011-020-230900- /O.CAN.KMEG.HT.Y.0012.000000T0000Z-210823T0100Z/ /O.CON.KMEG.EH.W.0004.210823T1600Z-210824T0100Z/ Phillips-Coahoma-Quitman-Tallahatchie- Including the cities of Helena, West Helena, Clarksdale, Marks, and Charleston 750 PM CDT Sun Aug 22 2021 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM CDT MONDAY... ...THE HEAT ADVISORY FOR TODAY WILL BE ALLOWED TO EXPIRE ON TIME AT 8 PM... * WHAT...For the Excessive Heat Warning, dangerously hot conditions with heat index values up to 113 expected. * WHERE...In Mississippi, Quitman, Tallahatchie and Coahoma Counties. In Arkansas, Phillips County. * WHEN...From 11 AM to 8 PM CDT Monday. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. && $$ ARZ048-049-MSZ007-230900- /O.CAN.KMEG.HT.Y.0012.000000T0000Z-210823T0100Z/ /O.CON.KMEG.HT.Y.0013.210823T1600Z-210824T0100Z/ St. Francis-Lee AR-Tunica- Including the cities of Forrest City, Marianna, and Tunica 750 PM CDT Sun Aug 22 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM CDT MONDAY... ...THE HEAT ADVISORY FOR TODAY WILL BE ALLOWED TO EXPIRE ON TIME AT 8 PM.... * WHAT...Heat index values up to 110 expected. * WHERE...In Mississippi, Tunica County. In Arkansas, Lee AR and St. Francis Counties. * WHEN...From 11 AM to 8 PM CDT Monday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. && $$ ARZ009-018-026>028-035-036-MOZ113-115-MSZ001-008-012-TNZ001-002- 019-048-049-088-230900- /O.CON.KMEG.HT.Y.0013.210823T1600Z-210824T0100Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- Dunklin-Pemiscot-DeSoto-Tate-Panola-Lake-Obion-Dyer-Lauderdale- Tipton-Shelby- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Kennett, Caruthersville, Southaven, Olive Branch, Senatobia, Batesville, Tiptonville, Union City, Dyersburg, Ripley TN, Covington, Bartlett, Germantown, Collierville, Memphis, and Millington 750 PM CDT Sun Aug 22 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM CDT MONDAY... * WHAT...Heat index values up to 108 expected. * WHERE...Portions of North Mississippi, West Tennessee, East Arkansas and Southeast Missouri. * WHEN...From 11 AM to 8 PM CDT Monday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this heat advisory went out at Aug 21, 12:46 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Aug 21, 12:46 PM CDT, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1246 PM CDT Sat Aug 21 2021
.UPDATE...
Updated to include 18Z Aviation Discussion.
&&
.PREV DISCUSSION... /issued 659 AM CDT Sat Aug 21 2021/
UPDATE...
Updated for 12Z Aviation Forecast Discussion below.
PREV DISCUSSION... /issued 339 AM CDT Sat Aug 21 2021/
DISCUSSION...
Today looks to be the last day of significant rainfall potential
for a while. A synoptic pattern chance is already underway with
the subtropical ridge building over the Lower MS Valley. This
ridge will become the dominant feature over the central CONUS by
tomorrow, keeping the impressive cyclones near the US/Canadian
border well to our north. This will usher in drier and hotter
conditions through early next week.
The moist, tropical air mass over the region will persist through
today with precipitable water remaining over 2.1" in most areas.
Instability will be slightly higher today and it looks like some
dry air aloft may be trying to work into the area this afternoon.
Deep-layer shear remains quite weak at <20 kts which should cause
the approaching MCS over MO to lose steam as the outflow races out
ahead. Even with this activity weakening, the outflow boundary it
produces will be a focus for diurnal development. The strongest
storms could result in an isolated damaging wind potential as
highlighted in the SPC Day 1 Outlook though organization may be
dependent on a cold pool developing. The latest CAMS indicate the
potential for redevelopment behind the initial convection from
this morning so we could see two waves today. Thus, PoPs will
remain in the forecast into tonight, gradually ending this
evening. Locally heavy rainfall will remain a possibility
through this time.
The other concern for today is the heat/humidity. Heat indices
are forecast to top 105F this afternoon in the delta counties to
the southwest of the Memphis metro area. While convection adds an
extra layer of uncertainty in reaching criteria, confidence is
high enough to support a Heat Advisory. If storms do not develop
as currently expected, it's not out of the question that the
advisory could need to be expanded somewhat.
The ridge will be the main player tomorrow through midweek,
limiting rain chances and pushing temperatures into the mid 90s.
The wet period we've been in this week is setting the stage for
some uncomfortable conditions over the next several days.
Evapotranspiration should enhance boundary layer moisture, keeping
dewpoints in the mid (or even upper) 70s through midweek,
resulting in widespread heat indices between 105-110F. Some areas
could see slightly higher heat index values. Thus, Heat Advisories
are likely for all or most of the Mid-South over the next several
days. Isolated thunderstorm chances will likely remain confined
to northeast MS or parts of west TN Sunday with generally dry
weather anticipated Monday through early Wednesday.
The subtropical ridge begins to weekend during the latter half of
the week as a fairly strong trough digs across the Pacific
Northwest into the Northern Rockies. During this time, the
medium range deterministic models are moving a weak, upper-level
trough westward into the Carolinas. These solutions vary widely in
how the steering flow will direct this system but the weakening
ridge will signal temperatures moderating back to climatology and
rain chances increasing to at least 20-30% each day Thursday into
the weekend.
MJ
&&
.AVIATION...
18Z TAFs
Thunderstorm location and timing continues to be a challenge in
the 18Z TAF set and have opted for VCTS mention for now unless
short term trends suggest otherwise. Any afternoon convection is
anticipated to gradually diminish towards late evening. Patchy fog
will be possible late tonight at MKL,JBR,TUP with light south
winds becoming north tonight.
CJC
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 8 PM CDT this evening for Lee AR-Phillips-
St. Francis.
MO...None.
MS...Heat Advisory until 8 PM CDT this evening for Coahoma-Quitman-
Tallahatchie-Tunica.
TN...None.
&&Hazardous weather outlook, Aug 21, 4:02 AM CDT, 10 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 402 AM CDT Sat Aug 21 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-221100- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 402 AM CDT Sat Aug 21 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight Locally heavy rainfall is possible across the Mid-South today. Flash flooding will be possible, especially in urban and other poor drainage areas. Heat index values are forecast to top 105 degrees across portions of the Mississippi and Arkansas delta. This will increase the risk of heat-related illness. A Heat Advisory is in effect through 8 PM today. .DAYS TWO THROUGH SEVEN...Sunday through Friday Hot and humid conditions will prevail across the Mid-South Sunday through the middle of next week. Heat index values are forecast to reach or exceed 105 degrees in many areas. Heat Advisories will likely be needed during this period. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. MJ
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 3:30 AM CDT | Heat Advisory | MEG | Lee, Phillips, St. Francis | 16 hr |
| Aug 21, 1:05 PM CDT | Areal Flood Advisory | MEG | Prentiss, Tishomingo | 115 min |
| Aug 21, 6:12 PM CDT | Tornado Warning | MEG | Tishomingo | 27 min |
| Aug 21, 6:16 PM CDT | Areal Flood Advisory | MEG | Tishomingo | 3 hr |
Nearby
Heat Advisories in Mississippi, 2021Heat Advisories in Arkansas, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.